Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
An_Elf

Low dose side effects

I took a course of 40mg/day and the worst side effect I got was a really red face. Kind of embarrassing to constantly tell people you have a "sun burn" for 6 months. Acne came back, though not quite as bad. I'm going to be on 20mg/day this time. Should the "red face" effect be less on a lower dose?

Share this post


Link to post
Share on other sites

Yes, that's very likely (though not guaranteed). Here's a link to a study abstract, showing that using low doses of Accutane (10-20 mg) was "quite adequate for most individuals with acne vulgaris", while significantly reducing the side effects: http://www3.interscience.wiley.com/journal...=1&SRETRY=0

There's also a thread about it here: http://www.acne.org/messageboard/Dose-Accutane-t102353.html

Share this post


Link to post
Share on other sites

Hi there

Yes the red sunburn look should definetly be less, the lower the dosage.

The important thing to think about though, seeing you are prone to this side effect, is the risk that further oral treatment may lead to permanent Rosacea. It is not uncommon for some post-accutane users to find that once they get off the med, things like redness and flushing don't always return to normal like their Derm advises them it will, and they find themselves in the position of dealing with another diagnosed skin condition. Just something to think about before making your decision, so that you know what the risk is.

Best, Shantelle

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×